Prostate Cancer Survivors

 

YANA - YOU ARE NOT ALONE NOW

PROSTATE CANCER SUPPORT SITE

 

 

Return to Website

This forum is for the discussion of anything to do with Prostate Cancer.
There are only four rules:

  • No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
  • No harvesting e-mail addresses for Spam;
  • No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
  • Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making

Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.

Since this is an International Forum, please specify your location in your post.

General Forum
Start a New Topic 
Author
Comment
View Entire Thread
Re: Upset bowels during & post EBRT

Aloha Rainer,
Sorry you had to join this very exclusive group of men. The doc's tell me that about 10% of EBRT'ers fall into this type of side affect. You've had three different types of treatment, thus you will experience three groups of side affects, with some overlapping. Each of us is different, and we react differently to each type of treatment. We use to call this the UTT's. Since you got a short dose of EBRT, perhaps you will have a shorter time of it, it's anyone's guess. In my worse moments, I was going 44 times in 48 hours, both #1 & #2. I'm now down to 6 to 8 per day for #2 depending on how much I eat. If traveling, I don't eat much. This is more difficult for you because you are still working.
As MacRob said, try different food groups, mine was bread, which does not bother me anymore.
I'm a couple years out from ADT & EBRT. A couple of months ago, we saw damage to my bladder, and now there are pains/rawness/stinging in the urethra, with more #1 toilet trips.
The depression is difficult, I'ed suggest getting help, just stuing over it can drag you down, difficult to get back up by your self.
I'ed keep in close contact with your doc's about the #2 blood. Keep them informed about the amount. I had Argon laser treatments, which reduced the amount of blood. Still have blood, but it is not recommended to create more scar tissue in the rectum, as this irritates, and causes those UTT's.
Hope you can find some relief, this is a very difficult position to be in. I have been doing serious meditation for 18 months. It is possible that this has helped the minor pains and reduced tensions, which are good.
There are a lot of men on this web site that have dealt with depression. Please get help.
If you have other questions, Terry and others may have answers, perhaps I can too.
Joe

Re: Upset bowels during & post EBRT

Dag, Rainer, gaan dit?

I can't help you with your main issue - but I guess the two responses so far will have been of some help.

But I would like to just comment on the depression that you are suffering. As Joe says it is very important to get some professional help - and the sooner the better. I know cowboys don't cry and all that jazz, but truly it takes more of a man to take the step towards help than to bottle it all up because you may feel that real men have to deal with these problems.

I have suffered clinical depression. In the worst episode, some years before I was diagnosed with PCa, I got the stage of planning suicide. Any professional will tell you that is a very serious position to get into. My darling wife gave me a kick in the pants (metaphorically speaking) and said that if I had a broken leg I'd see a doctor, why the heck couldn't I understand that I should see a doctor for my broken mind? Sound advice.

I'm not suggesting that you are that far down, but believe me you don't want to get there.

Good luck and alles vir die beste

Terry (now in Australia where they call me a Yarpie - they can't spell)

Re: Upset bowels during & post EBRT

I would think you have but you didn't mention if you tried immodium. Using a combination of immodium and milk of magnesia as appropriate worked wonders for me and kept everything under control.

Effexor will reduce hot flashes and depression. Some of the first line anti-deppressants work really well for most people with depression and most GPs will prescribe them without needing to see a psychiatrist.

I always recommend going to a prostate cancer support group. The meetings always raise my spirits. It is almost like you've joined a secret club where you discuss extremely personel issues that you don't talk to anybody else about, often not even your doctor.

Re: Upset bowels during & post EBRT

Rainer,
I'm 27 months post salvage radiation and happy to have forgotten some of the specifics but your post sounds familiar.
A useful tip an oncology nurse gave me was to take a quarter dose of Metamucil daily. Sounds counter intuitive as this is a softener or laxative but her theory was that it provides some clumping action on watery bowel movements and reduces frequency. It did seem to help.

Re: Upset bowels during & post EBRT

Aloha Rainer,
Ok, if you have mucus, this is an indication of radiation damage to the colon. Nothing will stop the mucus except time to grow out of it. Supposedly, the colon/rectum will replace the damaged cells over time. My mucus is much less that when it started (2.5 yrs). As for fiber, it did not help initially, I am using it now and it seems to help. My theory is that when material (blood/mucus/fecal) touches the damaged area, you have UTT's, not eating is about the only thing thing that reduces the UTT's. I also have UTT's with just a thumb nail size discharge, even now taking fiber. Imodium just adds some other upset to your system, especially if your discharge is NOT watery. If imodium or fiber helps you now then perhaps good news, you are not as bad off as you could be.
So, since everyone is different, you sorta need to try the suggestions on your own.
Again, please get help with the lost feelings, they will just get worse.
Hamakua Coast, I love it,
Joe

RETURN TO HOME PAGE LINKS